MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARIDOPULMONARY BYPASS ON-LINE BLOOD GAS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARIDOPULMONARY BYPASS ON-LINE BLOOD GAS
Model Number 550AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility, despite cleaning and calibrating the bpm, the values continued to not align with the blood gases.Evaluation is in progress, but not yet concluded.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the blood parameter monitor (bpm) had large discrepancies in the hemoglobin (hb) and gases from the hematocrit (hct) probe.As mitigation, blood gas analysis was used to monitor the patient's levels.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the user reported the bpm during cpb had large discrepancies in hb and venous oxygen saturation (svo2) values when compared to their measured values from the lab blood gas analyzer.They reported during use the hb value was off by 3g, and after in vivo calibration the hb value on the screen did not change.The temperature was reading high when the patient's temperature was 32 degrees.The saturations then read 50-60% when the venous blood gas samples showed mixed venous blood was 75-80%.These inaccuracies resulted in, per the user, triple the number of blood gases needed to verify against the bpm values.Although, there was no delay to the procedure, no injury, blood loss, and the surgery was completed successfully.The user stated this unit was previously sent back, but there were no issues found.However, they continue to see the same issues.The user included two photos which showed blood gases they did recently demonstrating some variances between the bpm and lab blood gas values.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) attached the blood parameter monitor (bpm) to a test blood loop.The observed hemoglobin (hgb) on the monitor was adjusted to match the blood gas analyzer (bga) that was also attached to the blood loop.The hgb was then reduced by adding saline.The bpm on-screen values did not change despite a significant decrease in actual hgb as reported by the blood loop's bga.It was determined that the bpm did not operate as intended.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed.The service repair technician (srt) observed the monitor powered on and passed all self-testing.The arterial blood parameter monitor (bpm) probe passed service mode testing and intensity testing.The hematocrit saturation (hsat) probe passed service mode testing.The erasable electronically programmable read only memory (eeprom) contained zero critical errors.The srt replaced the hsat probe.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 550
Common Device Name
CARIDOPULMONARY BYPASS ON-LINE BLOOD GAS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key15734635
Report Number1828100-2022-00378
Device Sequence Number6317603
Product Code DRY
UDI-Device Identifier00886799001790
UDI-Public(01)00886799001790(11)220331
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K182110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550AHCT
Device Catalogue Number550AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/18/2022
12/22/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/08/2022
01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER
Patient SexUnknown